Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 7, 2012, 8:17 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2012, 8:17 PM EST (01:17 UTC)
- Expired
- Nov 8, 2012, 6:45 AM EST
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS72 KTAE 080117 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 817 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM DESTIN TO THE OCHLOCKONEE RIVER OUT TO 60 NM TONIGHT... .OFFSHORE FLOW HAS STRENGTHENED EARLY IN THE EVENING ACCORDING TO BUOY OBSERVATIONS...AND 20 TO 25 KNOT WINDS WILL BE POSSIBLE OVERNIGHT...ESPECIALLY OFFSHORE. THE STRONGEST WINDS ARE LIKELY TO BE PRIOR TO 4 AM...GRADUALLY DECREASING TO AROUND 20 KNOTS OR WEAKER BY DAYBREAK. GMZ750-755-770-775-081200- /O.NEW.KTAE.SC.Y.0043.121108T0117Z-121108T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 817 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS: 20 TO 25 KNOTS WITH GUSTS OF 25 TO 28 KNOTS. * SEAS: 4 TO 6 FEET OFFSHORE. 2 TO 4 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
2 follow-up statements
742 WHUS72 KTAE 080955 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 455 AM EST THU NOV 8 2012 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM DESTIN TO THE OCHLOCKONEE RIVER OUT TO 60 NM UNTIL 7 AM EST THIS MORNING... GMZ750-755-770-775-081200- /O.CON.KTAE.SC.Y.0043.000000T0000Z-121108T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 455 AM EST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET OFFSHORE AND 2 TO 4 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
127 WHUS72 KTAE 081145 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 645 AM EST THU NOV 8 2012 ...THE SMALL CRAFT ADVISORY IS CANCELLED... GMZ750-755-770-775-081245- /O.CAN.KTAE.SC.Y.0043.000000T0000Z-121108T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 645 AM EST THU NOV 8 2012 ...THE SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 2:16 PM EST, 6 hours 1 minute earlier.
Area forecast discussion, Nov 7, 2:16 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 PM EST Wed Nov 7 2012 ...First frost possible Friday morning... .NEAR TERM [Through Tonight]... The upper level longwave pattern remains similar to that of yesterday based on the 18z CONUS NAM/regional RAP analysis. Broad deep-layer ridging covers the western half of the country, while several embedded impulses have expanded the spatial scale of the eastern U.S. trough. At the surface, the main feature is the Nor'easter centered due east of Maryland in the western Atlantic. Further upstream, a series of low pressure troughs generated by their upper level counterparts have created areas of showers across northern and central Georgia and Alabama. Expect these showers to continue as the surface features move south. Showers that do enter our forecast area should be rather light, most likely to impact SE AL and S Georgia this afternoon, weakening and spreading offshore overnight where they may pick up a bit more steam over the more unstable Gulf waters. The greatest impact thus far today has been the lingering cloud cover, holding temperatures in the upper 50s to low 60s most of the day across south central Georgia. Elsewhere, temperatures have managed to climb into the lower to middle 60s under partly cloudy skies. In addition to the passing light showers and cloud cover overnight, winds are expected to not go completely calm, but lighter winds will combine with clearing skies to yield another chilly night. Expect temperatures area wide to fall into the upper 30s, with middle 40s more likely nearer to the coast. && .SHORT TERM [Thursday Through Saturday]... The last in a recent series of potent 500 mb short waves will be exiting to our east Thursday morning, followed by rapidly-building deep layer ridging Friday and Saturday. After one more relatively cool day (with highs Thursday in the mid to upper 60s and lows Friday in the mid to upper 30s), a warming trend will commence (especially during the afternoons, as lows can still get rather cool with the increasingly longer nights, light winds, and a dry airmass). Highs on Friday and Saturday will be in the 70s, with lows on Saturday in the upper 30s to lower 40s. Friday morning appears to be our best chance (with the current "cold spell") at this season's first frost. This will only be the case in the normally coldest inland locations- the open fields away from the cities. && .LONG TERM [Saturday Night through Wednesday]... The deep layer ridge over the Southeast on Sunday will break down as a weakening cold front moves southeast across the forecast area Monday night and Tuesday. The GFS and ECMWF both show this system getting "stretched" out in the deep layer moisture/QPF fields, as the associated 500 mb height falls remain north of our region. With this weakening, the max PoP for is only 30%. The front is likely to stall across central FL Wednesday as a frontal wave begins to develop in the western Gulf of Mexico, so this may not be a "clean" frontal passage. The above-average temperatures (especially daytime highs- which will be well into the 70s) ahead of the cold front Sunday and Monday will give wave to near average temperatures behind the front Tuesday and Wednesday. && .AVIATION [Beginning 19Z Wednesday]... Cloud cover remains, however, all sites reside under VFR conditions at this time. Expect low/mid level clouds to spread south and affect all terminals through the rest of the afternoon and evening, but remain VFR through the TAF. Tomorrow, clear skies, calm winds, and VFR conditions will prevail. && .MARINE... Winds and seas will be at exercise caution levels tonight, then drop below these levels quickly Thursday morning. They will remain at relatively low levels until Saturday afternoon or evening, when a period of exercise caution to possible even advisory levels begins, lasting through Monday. && .FIRE WEATHER... There are no fire weather concerns on Thursday as relative humidity values will likely remain above critical levels. On Friday however, humidity values will fall to below 25 percent area wide. Any watch/warning decisions will be based upon future ERC forecast for Florida. Winds will not support advisories for Georgia, and RH duration requirements will not be met in Alabama. The dry conditions will continue through Saturday before creeping up above critical levels by Sunday. && .HYDROLOGY... The recent rain (Monday night-early Tuesday) had little impact on local river stages, as they remained well below flood stage. The upcoming rain event (Monday night and Tuesday) is expected to be too light and/or localized to have any significant impact on the river stages. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 37 68 34 73 38 / 10 0 0 0 0 Panama City 45 67 45 72 49 / 20 0 0 0 0 Dothan 38 66 37 72 42 / 10 0 0 0 0 Albany 38 67 36 73 39 / 10 0 0 0 0 Valdosta 38 66 37 71 39 / 10 0 0 0 0 Cross City 38 69 35 73 38 / 10 0 0 0 0 Apalachicola 43 65 45 70 49 / 20 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM/AVIATION/FIRE WX...Harrigan SHORT TERM/LONG TERM/MARINE/HYDROLOGY...Fournier
Hazardous weather outlook, Nov 7, 6:22 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 622 AM EST WED NOV 7 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 622 AM EST WED NOV 7 2012 /522 AM CST WED NOV 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL OF THE COASTAL WATERS UNTIL 11 AM EST THIS MORNING...AND CAUTIONARY CONDITIONS ARE EXPECTED THEREAFTER. ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT THE BEACHES OF BAY AND GULF COUNTIES FOR 2 TO 3 FOOT BREAKERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:30 PM EST | Fire Weather Watch | TAE | Bay, Leon, Wakulla, Walton, Washington | 86 min |
| Nov 8, 1:56 PM EST | Red Flag Warning | TAE | Leon, Wakulla | 28 hr |
| Nov 8, 2:17 PM EST | Frost Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 18 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.